Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address Please contact the publisher to request reinstatement.
Views 448
Citations 0
May 2016

Inverse Psoriasiform Eruption During Pembrolizumab Therapy for Metastatic Melanoma

Author Affiliations
  • 1Department of Dermatology, Yale School of Medicine, New Haven, Connecticut
  • 2Northwestern University Feinberg School of Medicine, Chicago, Illinois

Copyright 2016 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.

JAMA Dermatol. 2016;152(5):590-592. doi:10.1001/jamadermatol.2015.5210

Research in immunotherapy has led to tremendous advancements in the treatment of patients with advanced or metastatic melanoma. The immune checkpoint inhibitors are highly selective agents that exploit key molecular pathways used by malignant cells to evade the host immune response. Pembrolizumab, the first anti–PD-1 humanized antibody approved for cancer therapy, acts by inhibiting the PD-1/PD-1L axis that plays a key role in regulating T-cell activity and helps potentiate the anticancer host immune response.1 In a randomized clinical trial of patients with advanced melanoma, those randomized to pembrolizumab had a 12-month survival rate of 74.1%.2 Despite these groundbreaking therapies, PD-1 inhibitors have been associated with a variety of cutaneous adverse events that can affect morbidity and quality of life.3 To date, few reports exist characterizing the dermatologic adverse effects of anti–PD-1 therapy. Here we report a case of a patient with metastatic melanoma undergoing pembrolizumab therapy who developed an inverse psoriasiform eruption.

First Page Preview View Large
First page PDF preview
First page PDF preview